Delaware, 2011Damaging Winds and Lightning Strikes in Delaware, July 24, 2011
July 24, 2011 · NWS PHI · 6 events in 1 county or zone
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger strong to severe thunderstorms during the afternoon and early evening of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger strong to severe thunderstorms during the afternoon and early evening of the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 1:16 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 24, 1:16 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT SUN JUL 24 2011
.SYNOPSIS...
A WEAK COLD FRONT IN UPSTATE NEW YORK WILL MOVE INTO AND STALL OVER
THE FORECAST AREA LATER TODAY AND TONIGHT. A STRONGER COLD FRONT
FROM THE UPPER PLAINS WILL APPROACH ON MONDAY AND MOVE ACROSS THE
AREA LATE MONDAY NIGHT. IT IS EXPECTED TO STALL TO THE SOUTH AND
THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER
OPPRESSIVE HIGH PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA
BEHIND IT. A COLD FRONT IS FORECAST TO APPROACH THE REGION FROM
NEW YORK STATE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WERE GOING TO REACH, AND IN SOME CASES EXCEED, THE
FORECAST MAXIMUMS TODAY OVER ALL BUT PERHAPS THE NORTHWESTERN
ZONES. I PUT TOO MUCH EMPHASIS ON THE MORE ROBUST H925 COOLING OF
THE 00Z ECMWF WITH THE ADVANCING THERMAL TROUGH, OR I JUST RUSHED
IT ALONG (SHOULDN'T BLAME ON THE SHOES THE FAULTS OF MY FEET).
THIS REQUIRED SOME ADJUSTMENT OF TEMPERATURES. MORE IMPORTANT, THE
CONVECTIVE TEMPERATURES HAVE BEEN REACHED IN PRECISELY THE PLACE
WHERE I HAD LOWERED POPS TO SLIGHT CHANCE. WE HAVE UPPED THE POPS
IN THE SOUTHEAST CONSIDERABLY, AND WE HAVE ADDED THE MENTION OF
HEAVY RAINFALL. STORMS WERE PULSING, MOVING SLOWLY AND TAPPING
THE COPIOUS MOISTURE. THEY ALSO WERE LAYING DOWN OUTFLOWS THAT ARE
GOING TO BE TRIGGERING MORE STORMS FOR A TIME. THE POPS FURTHER
NORTHWEST EITHER REMAIN THE SAME OR HAVE BEEN TAPERED DOWN DURING
THE COURSE OF THE AFTERNOON, AS WITHOUT THE HOTTER TEMPERATURES
THE PREVIOUS THINKING SEEMED TO BE HOLDING UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THERE SHOULD BE MORE OF A DROP-OFF IN CONVECTION OVERNIGHT THAN
THE LAST TWO NIGHTS AS THERE ARE NO APPARENT UPSTREAM SHORT WAVES.
WITH THE FRONT BACKING INTO OUR CWA AND A NORTH TO NORTHEAST WIND
SHIFT ANTICIPATED, MIN TEMPS SHOULD GET LOWER, BUT WE REMAINED ON
THE HIGHER SIDE OF THE STAT GUIDANCE.
WE ARE STILL PEGGING MONDAY INTO MONDAY NIGHT AS THE BEST CHANCES
FOR PRECIPITATION AND ORGANIZED CONVECTION IN OUR CWA. THE
ENTRANCE REGION OF A DEVELOPING H2.5 JET IS FORECAST TO BE IN THE
NORTHERN PART OF OUR CWA. THE LOW LEVEL THETA E RIDGE AXIS IS ALSO
FORECAST TO REMAIN IN PLACE WITH BULK SHEAR VALUES RISING TO A
RESPECTABLE 30 TO 40 KT RANGE NORTH OF THE MASON DIXON LINE. FCST
0-1 KM HELICITY VALUES ARE ALSO EXPECTED TO RISE ABOVE 100M2/S2 IN
THE NORTHERN PART OF OUR CWA. FCST MID LEVEL LAPSE RATES ARE
EXPECTED TO BE ABOUT 6.5C/KM. THIS LOOKS A BIT ROBUST THOUGH
BECAUSE THERE SHOULD BE SOME CONVECTIVE OVERTURNING WEST OF OUR
CWA. LIMITING FACTOR MAY BE CLOUDS AND AN OVERALL COOLER DAY. ONCE
AGAIN WE HAVE THE EXPECTED SPLIT IN OUR CWA OF BEST KINEMATICS
NORTH AND BEST THERMODYNAMICS SOUTH.
ON A SYNOPTIC SCALE THE MID LEVEL QVEC CONVERGENCE IS ALSO FORECAST
TO BE INCREASING INTO MON EVENING. THUS WE LEFT THE BECOMING LIKELY
POPS IN PLACE. THE FORECAST CORFIDI VECTORS BECOME QUITE LIGHT IN
OUR CWA ON MONDAY AND WITH PWATS STILL FORECAST TO AVERAGE 1.5 TO
2.0 INCHES WE WILL HAVE TO ALSO BE ALERT FOR SOME THUNDERSTORMS WITH
VERY HEAVY RAIN. WE CONTINUED TO SIDE WITH THE HIER STAT GUIDANCE
BASED ON FCST 850MB AND 925MB TEMPS. RIGHT NOW MAX TEMPS REMAIN LOW
ENOUGH THAT WE ARE NOT FORESEEING THE EXTENSION OF HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS.
THE COLD FRONT SHOULD MOVE THROUGH OUR CWA LATE MONDAY NIGHT AND WE
ENDED POPS BY TUESDAY MORNING. THE EUROPEAN MODELS ARE NOW
INDICATING THE POSSIBILITY OF A SECONDARY FRONTAL OR TROF PASSAGE
ON TUESDAY. THIS IS NOT AN ILLOGICAL SOLUTION GIVEN HOW STUBBORN
THIS HOT AIR MASS HAS BEEN. WE ADDED POPS TO THE POCONOS, BUT
MIGHT HAVE TO GO DEEPER INTO OUR CWA IF FUTURE RUNS POOL MORE MOISTURE.
WE CONTINUED TO SIDE TOWARD THE HIER END OF STAT GUIDANCE FOR
MINS MONDAY NIGHT BECAUSE OF THE SLOWER CDFNTL PASSAGE AND ALSO ON
TUESDAY BECAUSE OF RECENT PERFORMANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CLOSING PART OF JULY WILL HAVE MUCH IN COMMON WITH THE MONTH AS
A WHOLE. MORE HEAT AND HUMIDITY WILL BE ARRIVING ACROSS OUR PART OF
THE COUNTRY DURING THE MIDDLE OF NEXT WEEK AND AGAIN IT MAY STAY
UNTIL THE END OF THE MONTH.
THE UPPER RIDGE OF HIGH PRESSURE TO THE SOUTH (WHICH HAS RELAXED
DURING THE SHORTER RANGE OF THE FCST) WILL AGAIN BE BUILDING ACROSS
THE EASTERN PART OF THE COUNTRY BEHIND A DEPARTING H5 TROUGH. THE
STORM TRACK BY THE END OF THE WEEK WILL SET UP ALONG THE U.S./CANADA
LINE. MUCH OF THE PERIOD WILL BE DRY...BUT THERE WILL BE SOME
AFTERNOON AND EVENING CHC FOR SHOWERS/TSTMS THU-SAT...BUT NO LARGE
ORGANIZED SYSTEM IS FORESEEN.
HIGH TEMPERATURES ON WEDNESDAY WILL FEATURE PLENTY OF UPPER 80S
ACROSS THE NRN AREAS AND LOW 90S OVER THE METRO AREAS AND THE
DELMARVA. HIGHS WILL INCREASE BY ABOUT 5 DEGREES FROM WED THRU FRI
WHICH WILL PROBABLY BE THE WARMEST DAY OF THE PERIOD. LOWS WILL
MOSTLY BE IN THE 70S...BUT SOME MID TO UPPER 60S WILL BE ACROSS THE
NRN AREAS WED AND THU MORNINGS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MOSTLY VFR WEATHER IS FORECAST FOR TODAY AND TONIGHT.
MID AND HIGH CLOUDS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS
MORNING AS A WEAK BACKDOOR COLD FRONT SAGS SOUTH INTO OUR REGION.
A FEW LIGHT SHOWERS ARE CURRENTLY MOVING ACROSS OUR NORTHERN
SECTIONS, BUT ARE NOT RESTRICTING EITHER CIGS OR VSBYS. WINDS ARE
MAINLY NW 5 TO 10 KT. THEY MAY BACK A BIT THIS AFTERNOON BEFORE
VEERING TO THE NE TONIGHT. A NW FLOW AT 925 HPA MAY KEEP A SEA BREEZE
FROM PENETRATING TOO FAR INLAND...BUT A LATE DAY SEA BREEZE WAS
MENTIONED FOR KACY.
OUTLOOK...
A SOMEWHAT STRONGER COLD FRONT IS FORECAST TO CROSS OUR REGION FROM
THE WEST-NORTHWEST LATE MONDAY INTO MONDAY NIGHT. AT LEAST SCATTERED
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONTAL
PASSAGE. HIGH PRESSURE WILL THEN MOVE IN WITH A DRIER AND LESS HOT
AIR MASS TUESDAY...AND THIS WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TODAY...AS WELL AS
MOST OR ALL OF THIS COMING WEEK.
A BACKDOOR FRONT WILL WEAKEN AS IT MOVES INTO OUR AREA FROM THE
NORTH TODAY. A STRONGER COLD FRONT IS EXPECTED TO ARRIVE FROM
THE NORTHWEST MONDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TODAY...BUT COVERAGE MAY BE SOMEWHAT GREATER LATE MONDAY
AND MONDAY NIGHT WITH BETTER FORCING THEN.
HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
PROBABLY INTO THURSDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR JULY 24TH.
PHL...97(2010) / 83 (2010)
ABE...95(1999) / 75 (2010)
ILG...97(2010) / 81 (2010)
ACY...99(2010) / 83 (2010)
MPO...91(1914) / 71 (2010)
RDG...96(2010) / 78 (2010)
TTN...98(1910) / 82 (2010)
GED...99(2010) / 79 (2010)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ013-016-
020>025-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...DELISI/GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
CLIMATE...GIGIHazardous weather outlook, Jul 24, 2:35 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SUN JUL 24 2011
NJZ001-007>010-012-014-026-PAZ054-055-060>062-250745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-EASTERN MONMOUTH-
COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE SOME LOCALLY GUSTY WINDS
AND HEAVY DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-016-020>025-027-250745-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
335 AM EDT SUN JUL 24 2011
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-250745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
335 AM EDT SUN JUL 24 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-250745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS MONDAY AFTERNOON INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 12:42 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 24 2011
DEZ002-003-MDZ020-241845-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
142 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX
COUNTIES...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF DOVER...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR HARRINGTON AROUND 215 PM...
FARMINGTON AND ANDREWSVILLE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3887 7540 3876 7571 3895 7582 3906 7567
HEAVENER
Special weather statement, Jul 24, 12:44 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 PM EDT SUN JUL 24 2011
NJZ018-PAZ067>071-241845-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
PHILADELPHIA PA-
144 PM EDT SUN JUL 24 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...CAMDEN...
CHESTER...DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 19 MILES NORTH OF WEST CHESTER...
MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SKIPPACK...
EAGLEVILLE AROUND 200 PM...EAST NORRITON...KULPSVILLE AROUND 215
PM...SPRING HOUSE...AMBLER AROUND 230 PM...MAPLE GLEN AND FORT
WASHINGTON AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4027 7497 3992 7511 4011 7573 4038 7558
HAYES
Special weather statement, Jul 24, 1:02 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT SUN JUL 24 2011
NJZ023-024-241900-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
202 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAPE MAY...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR AVALON AND SEA ISLE CITY
AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3912 7469 3912 7470 3911 7470 3907 7471
3907 7472 3904 7474 3903 7477 3911 7490
3927 7479 3923 7463
HAYESSpecial weather statement, Jul 24, 1:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 PM EDT SUN JUL 24 2011
DEZ003-004-241900-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
207 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGETOWN...MOVING SOUTHEAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR MILLSBORO AROUND 245 PM...DAGSBORO AND
MILLVILLE AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3865 7546 3878 7530 3862 7510 3861 7511
3860 7514 3860 7511 3859 7510 3860 7507
3857 7504 3853 7504 3845 7528 3845 7530
HEAVENERSpecial weather statement, Jul 24, 1:40 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT SUN JUL 24 2011
NJZ015-018-019-027-PAZ068-069-071-241945-
BUCKS PA-CAMDEN NJ-MERCER NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
240 PM EDT SUN JUL 24 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...
BURLINGTON...CAMDEN...MERCER...MONTGOMERY AND PHILADELPHIA
COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF PHILADELPHIA...
MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR HOLMESBURG...
TACONY AROUND 245 PM...RIVERSIDE...DELANCO AROUND 300 PM...
WILLINGBORO...EDGEWATER PARK AROUND 315 PM...FLORENCE...TULLYTOWN
AROUND 330 PM...MOUNT HOLLY AND LUMBERTON AROUND 345 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4018 7460 4016 7461 4010 7458 3980 7471
3994 7522 4027 7514 4018 7457 4017 7458
HAYESSpecial weather statement, Jul 24, 1:41 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT SUN JUL 24 2011
NJZ023-024-241945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
241 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF CAPE MAY...MOVING EAST AT
15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3915 7467 3912 7470 3910 7470 3905 7474
3902 7477 3902 7480 3904 7485 3921 7478
3919 7466 3918 7466
HAYESThunderstorm Wind, Sussex
- When
- July 24, 1:45 PM EST
- Where
- Sussex County, Oak Orchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.600, -75.180
A severe thunderstorm knocked down a few trees in the Oak Orchard area of Indian River Hundred.
Lightning, Sussex
- When
- July 24, 1:45 PM EST
- Where
- Sussex County, 0.77 mi NE of Milton
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.779, -75.311
Lightning struck a home in Milton.
Thunderstorm Wind, Sussex
- When
- July 24, 1:57 PM EST
- Where
- Sussex County, 1.3 mi NNW of Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.696, -75.392
A severe thunderstorm knocked down a couple of trees in Georgetown, one fell onto and damaged a house.
Thunderstorm Wind, Sussex
- When
- July 24, 2:14 PM EST
- Where
- Sussex County, 1.75 mi SE of Phillips Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 38.550, -75.310
A severe thunderstorm knocked down a couple of trees in Dagsboro Hundred.
Lightning, Sussex
- When
- July 24, 2:15 PM EST
- Where
- Sussex County, Gumboro
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.480, -75.370
Lightning struck a home in Gumboro.
Lightning, Sussex
- When
- July 24, 2:30 PM EST
- Where
- Sussex County, Millville
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.550, -75.120
Lightning struck a home in Millville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336387, 336389, 336388, 336386, 336391, 336390.